Journal Logo

SAFETY OF IMATINIB AND ITS GENERICS IN CHRONIC MYELOID LEUKEMIA: A SUBANALYSIS OF POLISH IMATINIB GENERICS REGISTRY AFTER THREE YEARS OF OBSERVATION

PF423

Wącław, J.1; Sacha, T.2

doi: 10.1097/01.HS9.0000559904.74486.8f
Poster Session I: Chronic myeloid leukemia - Clinical
Free

1Hematology, The University Hospital

2Hematology, Jagiellonian University Mediecal College, Kraków, Poland

Back to Top | Article Outline

Background:

Imatinib generics were introduced to Poland in December 2013 and reimbursement of branded imatinib was stopped in July 2014. The Polish Adult Leukemia Group (PALG) Imatinib Generics Registry was established to provide clinical data on efficacy and safety of imatinib generics in a large cohort of patients with chronic myeloid leukemia (CML).

Back to Top | Article Outline

Aims:

To evaluate and compare safety of branded imatinb (Glivec) and its two generics - Nibix and Telux in a cohort of patients of CML treated in a single-centre in Poland.

Back to Top | Article Outline

Methods:

91 patients were treated with Glivec with mean time of observation of 5.7 years. All patients were switched to Nibix in 2014. The mean time of Nibix therapy was 14 months. 78 patients were subsequently switched to Telux with mean time of observation of 13 months. 70 patients were switched back to Nibix in 2017 with mean time of observation of 12 months. The changes of imatinib generics brands were dictated by reimbursement policy of the National Health Fund. We evaluated type and rate of hematologic adverse events (AEs) of grade 3 and 4 according to CTCAE criteria as well as type and rate of non-hematologic AEs of all grades. Time of AEs occurrence and the rate of treatment discontinuation were also analyzed.

Back to Top | Article Outline

Results:

None of the patients experienced G3/G4 hematologic toxicity after switching from Glivec to Nibix or Telux. 22 out of 91 (24.1%) patients experienced non-hematologic toxicity after switching to Nibix. The most common type of toxicity was palpebral/facial edema (20.5% of all toxicity cases). 17 out of 38 (44.7%) patients who had non-hematologic AEs on Glivec reported AEs also during the first Nibix therapy. 5 out of 53 (9.4%) patients who did not report Glivec intolerance had AEs on Nibix. Most frequent new AEs on Nibix were peripheral edema and muscle cramps. 7 patients (7,7%) discontinued Nibix due to intolerance. 35.9% (28 out of 78) of patients reported AEs after switching therapy from Nibix to Telux. The most common type of toxicity was dyspepsia (18.4 % of all toxicity cases). Seven out of 10 (70%) patients who reported AEs both on Glivec and Nibix experienced AEs also while on Telux. Eight out of 40 (20%) patients who had not reported neither Glivec nor Nibix intolerance had AEs during Telux therapy. Most frequent new AEs on Telux were nausea/dyspepsia and vomiting. Eight out of 78 patients (10.2%) discontinued Telux due to intolerance. 37.1% (26 out of 70) of patients reported AEs after switching therapy to Nibix for the second time. The most common type of toxicity was palpebral/facial edema and muscle cramps. 3 out of 70 (4.3%) patients experienced AEs for the first time while on second Nibix therapy. Two patients (2.8%) discontinued Nibix due to intolerance. The vast majority of observed non-hematologic AEs were of grade 1 or 2 (53.8% and 31%, 36.8% and 52.6%, 79.5 and 15.4% on Nibix, Telux and Nibix again, respectively). Most cases of toxicity occurred within the first three months of treatment (79.5%, 86.8%, 100% on Nibix, Telux and Nibix again, respectively) and resolved during further treatment.

Back to Top | Article Outline

Summary/Conclusion:

The safety of Nibix and Telux is comparable to that of the original drug. The majority of observed non-hematologic AEs were mild or moderate and the rate of treatment discontinuation due to intolerance was approximately 10% or less. Hematologic AEs of grade 3 and 4 did not reoccur after switching Glivec to generic drug. Telux caused more cases of gastrointestinal-related AEs than Glivec or Nibix. Patients who experienced non-hematologic AEs on Glivec or first generic had higher risk of AEs during further therapy.

Copyright © 2019 The Authors. Published by Wolters Kluwer Health Inc., on behalf of the European Hematology Association.